Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 379, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2011, 7:45 PM CDT for Ozark County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 7:45 PM CDT (00:45 UTC)
- Expired
- Jul 6, 2011, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
103
WUUS53 KSGF 070045
SVRSGF
MOC153-070145-
/O.NEW.KSGF.SV.W.0379.110707T0045Z-110707T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT.
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LONG RUN...OR 21 MILES SOUTH OF AVA...
MOVING SOUTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ISABELLA...LONG RUN...PONTIAC...
SUNDOWN...THEODOSIA AND THORNFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3671 9277 3672 9276 3673 9257 3649 9251
3649 9277
TIME...MOT...LOC 0045Z 353DEG 19KT 3663 9267
WIND...HAIL 60MPH 1.00IN
$$
BOXELL2 follow-up statements
660 WWUS53 KSGF 070106 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 806 PM CDT WED JUL 6 2011 MOC153-070145- /O.CON.KSGF.SV.W.0379.000000T0000Z-110707T0145Z/ OZARK MO- 806 PM CDT WED JUL 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHWESTERN OZARK COUNTY... AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR SUNDOWN...OR 27 MILES EAST OF FORSYTH...MOVING SOUTH AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE ISABELLA...PONTIAC...SUNDOWN AND THEODOSIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && LAT...LON 3660 9274 3664 9255 3649 9251 3649 9273 TIME...MOT...LOC 0106Z 353DEG 19KT 3652 9265 WIND...HAIL 60MPH 1.00IN $$ BOXELL
122 WWUS53 KSGF 070115 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT WED JUL 6 2011 MOC153-070126- /O.CAN.KSGF.SV.W.0379.000000T0000Z-110707T0145Z/ OZARK MO- 815 PM CDT WED JUL 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OZARK COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3660 9274 3664 9255 3649 9251 3649 9273 TIME...MOT...LOC 0116Z 353DEG 19KT 3647 9264 $$ BOXELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:06 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 6, 6:06 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 PM CDT WED JUL 6 2011 ...UPDATE TO AVIATION... .DISCUSSION... THE MAIN FORECAST CONCERN THROUGH THE END OF THE WEEK WILL BE CONVECTIVE POTENTIAL AS AFTERNOON PULSE TYPE THUNDERSTORMS AND MCS ACTIVITY WILL BOTH BE IN PLAY. ATTENTION THEN SHIFTS TO TEMPERATURES FROM THIS WEEKEND INTO AT LEAST EARLY NEXT WEEK AS A SUMMERTIME RIDGE BUILDS BACK OVERHEAD. TONIGHT...PULSE TYPE THUNDERSTORMS WILL BE ONGOING...WITH THE BEST COVERAGE ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS. THE MAIN FOCUSING MECHANISM FOR THIS ACTIVITY WILL INITIALLY BE A LEFT OVER MESOSCALE CONVECTIVE VORTICITY MAXIMA DRIFTING SOUTHEAST ACROSS THE AREA. OUTFLOW WILL THEN COME INTO PLAY...WITH PREFERENTIAL GROWTH/NEW DEVELOPMENT ON THE SOUTHEAST FLANK OF DECAYING STORMS. WILL MAINTAIN AN ELEVATED SEVERE THREAT WITH FORECAST SOUNDINGS MAINTAINING HYBRID/WET MICROBURST SIGNATURES. COULD ALSO SEE SOME SEVERE HAIL WITH THE STRONGEST OF CORES. WE MAY SEE A LULL IN THE ACTION FROM LATE THIS EVENING INTO THE EARLY OVERNIGHT PERIOD. HOWEVER...INDICATIONS ARE THAT AN MCS WILL DEVELOP ACROSS THE CENTRAL HIGH PLAINS STARTING LATE THIS EVENING. WIND FIELDS WILL SUPPORT THIS MCS SLIDING SOUTHEAST INTO WESTERN MISSOURI EITHER LATE TONIGHT OR EARLY THURSDAY MORNING. THURSDAY...WE WILL HAVE TO DEAL WITH THE REMNANTS OF THAT MCS AT LEAST THURSDAY MORNING. MEANWHILE...A FRONTAL BOUNDARY WILL SLOWLY DRIFT NORTH INTO THE OZARKS THROUGHOUT THE DAY. ADDITIONAL CONVECTION WILL THEREFORE BE POSSIBLE NOT ONLY ALONG THIS FRONT...BUT ALSO ANY REMAINING OUTFLOW BOUNDARIES. KEPT POPS IN THE LIKELY CATEGORY ACROSS MOST OF THE AREA. FORECAST SOUNDINGS AGAIN INDICATE GOOD THETA-E DIFFERENTIAL IN THE LOW LEVELS...SO THINK DOWNBURST POTENTIAL WILL BE THERE. ENOUGH INSTABILITY WILL ALSO EXIST FOR LARGE HAIL. THE CLOUDS AND CONVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE 80S FOR THE MOST PART. THURSDAY NIGHT THROUGH SATURDAY...CONVECTIVE CHANCES BECOME A BIT MORE MUDDLED AS THE EVENTUAL LOCATION OF THAT FRONT IS UNCLEAR AT THIS TIME. MODELS DO INDICATE AT LEAST SOME SEMBLANCE OF A VEERING LOW LEVEL JET INTERACTING WITH THE FRONT BOTH THURSDAY NIGHT AND FRIDAY NIGHT. WE COULD THEREFORE SEE ELEVATED ACTIVITY. MAY ALSO SEE SOME PULSERS DURING THE DAY ON FRIDAY. MEANWHILE...THAT FRONT WILL BEGIN TO SHIFT NORTH ACROSS MISSOURI LATER FRIDAY NIGHT AND SATURDAY. KEPT POPS AROUND 10 PERCENT FOR NOW ON SATURDAY...BUT WE WILL HAVE TO WATCH AT LEAST THE EASTERN OZARKS FOR SOME PULSERS. MEANWHILE...THAT UPPER LEVEL HIGH WILL BEGIN TO BUILD BACK IN FROM THE WEST. THIS WILL LEAD TO YET ANOTHER RETURN TO ABOVE NORMAL TEMPERATURES BY SATURDAY. EARLY NEXT WEEK...MEDIUM RANGE MODELS SHIFT THE CORE OF AN UPPER LEVEL HIGH DIRECTLY OVER THE OZARKS. THIS WILL LEAD TO ABOVE NORMAL TEMPERATURES AND AFTERNOON HEAT INDICES BACK INTO THE LOWER TRIPLE DIGITS OVER MANY AREAS. THINK MOST IF NOT ALL THUNDERSTORM ACTIVITY WILL BE SUPPRESSED GIVEN THE POSITION OF THE HIGH. MODELS DO BEGIN TO SHIFT THAT HIGH OFF TO THE EAST BY MIDWEEK. THIS MAY CRACK THE DOOR BACK OPEN FOR CONVECTIVE CHANCES BY THE MIDDLE OF NEXT WEEK. SCHAUMANN && .AVIATION... FOR THE 00Z TAFS... TSRA LOOKS TO REMAIN EAST OF THE TAF SITES THIS EVENING...WITH VFR CONDITIONS AND LIGHT WINDS EXPECTED FOR MOST OF TONIGHT. TOWARD DAYBREAK...A COMPLEX OF TSRA IS EXPECTED TO MOVE INTO SOUTHERN MISSOURI FROM THE NORTHWEST. TIMING/COVERAGE REMAIN UNCLEAR AT THIS TIME...SO HAVE BROAD BRUSHED A PROB 30 GROUP IN AT KSGF AND KJLN FOR MVFR TSRA FOR NOW TO ACCOUNT. THIS COMPLEX OF STORMS SHOULD DIE OUT DURING THE MORNING HOURS...WITH RENEWED DEVELOPMENT IN THE LATE MORNING AND AFTERNOON HOURS. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 6, 6:48 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 648 PM CDT WED JUL 6 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 648 PM CDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED TO LOCALLY ELEVATED EXTREME HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID TO LATE EVENING OVER THE EASTERN OZARKS. PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...DIME TO PENNY SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. WHILE A COUPLE OF SEVERE STORMS CAN NOT BE ENTIRELY RULED OUT...THE OVERALL SEVERE THREAT APPEARS LOW...AND WILL DECREASE FURTHER OVER THIS AREA THIS EVENING. OVERNIGHT TONIGHT...A CLUSTER OF THUNDERSTORMS IS EXPECTED TO PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI. A FEW OF THESE STORMS MAY ALSO CONTAIN HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 50 MPH. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED ON THURSDAY AS THAT CLUSTER OF STORMS CONTINUES TO PUSH THROUGH THE OUTLOOK AREA. ADDITIONALLY...A FRONTAL BOUNDARY WILL ALSO PUSH SOUTH INTO THE AREA...WHICH MAY LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE DAY ON THURSDAY. DAMAGING WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL AGAIN BE POSSIBLE WITH THIS ACTIVITY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY NIGHT AS THAT FRONTAL BOUNDARY REMAINS DRAPED NEAR OR JUST SOUTH OF THE OUTLOOK AREA. AFTER A BRIEF BREAK IN THE HEAT DURING THE MID TO LATE PORTION OF THIS WEEK...ABOVE AVERAGE TEMPERATURES WILL ONCE AGAIN SPREAD OVER THE REGION THIS WEEKEND. HEAT INDEX VALUES RANGING BETWEEN 100 AND 105 DEGREES WILL OCCUR BOTH SATURDAY AND SUNDAY AFTERNOON. ANOTHER HEAT WAVE IS FORECAST TO IMPACT THE REGION MUCH OF NEXT WEEK. HEAT INDICES ARE EXPECTED TO RANGE FROM 100 TO 107 DEGREES ON AN AFTERNOON BASIS. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY OVERNIGHT ACROSS EASTERN KANSAS AND WESTERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Jul 6, 3:03 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED JUL 6 2011
MOZ081-092-062030-
LACLEDE MO-WRIGHT MO-
303 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 330 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COMPETITION...OR 18 MILES
SOUTHEAST OF LEBANON...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF SOUTHEASTERN
LACLEDE AND NORTHERN WRIGHT COUNTIES.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3736 9267 3751 9264 3751 9230 3742 9225
3740 9225 3724 9234
TIME...MOT...LOC 2003Z 275DEG 7KT 3745 9252
HATCHSpecial weather statement, Jul 6, 6:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT WED JUL 6 2011
MOZ070-082-070000-
PULASKI MO-TEXAS MO-
630 PM CDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEXAS AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 700 PM CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FORT LEONARD WOOD...OR 14
MILES SOUTHEAST OF WAYNESVILLE. THIS STORM WAS NEARLY STATIONARY.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE HAZELTON...ROBY AND SOUTHERN FORT LEONARD
WOOD.
LAT...LON 3755 9190 3749 9218 3766 9217 3770 9203
3769 9203 3761 9203 3760 9195
TIME...MOT...LOC 2330Z 345DEG 2KT 3765 9208
BOXELLSpecial weather statement, Jul 6, 7:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 743 PM CDT WED JUL 6 2011 MOZ105-070115- OZARK MO- 743 PM CDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OZARK COUNTY UNTIL 815 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONG RUN...OR 20 MILES SOUTH OF AVA...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ISABELLA...LONG RUN...PONTIAC...SUNDOWN... THEODOSIA AND THORNFIELD. PEOPLE IN WESTERN OZARK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3674 9276 3676 9258 3649 9252 3649 9277 TIME...MOT...LOC 0043Z 353DEG 19KT 3665 9268 BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:43 PM CDT | Special Weather Statement | SGF | Ozark | 32 min |
| Jul 6, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 33 min |
| Jul 6, 9:00 PM CDT | Special Weather Statement | SGF | Taney | 30 min |
| Jul 7, 8:57 AM CDT | Special Weather Statement | SGF | Greene | 33 min |
| Jul 7, 9:34 AM CDT | Special Weather Statement | SGF | Christian | 26 min |
| Jul 7, 10:02 AM CDT | Special Weather Statement | SGF | Douglas | 28 min |
| Jul 7, 10:55 AM CDT | Special Weather Statement | SGF | Howell | 35 min |
| Jul 7, 6:42 PM CDT | Special Weather Statement | SGF | Wright | 33 min |
| Jul 7, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.